Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 73, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2019, 7:01 PM CDT for Morgan County, Illinois. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 1, 2019, 7:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morgan County, IL
The radar
The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:02 PM CDT | HAIL 0.75 | South Jacksonville, IL | |
| Jun 1, 7:18 PM CDT | HAIL 1 | 3 Ese Woodson, IL | LATE REPORT. TIME ESTIMATED FROM RADAR. CORRECTION TO TIME OF EVENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
903
WUUS53 KILX 020001
SVRILX
ILC137-020030-
/O.NEW.KILX.SV.W.0073.190602T0001Z-190602T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
701 PM CDT Sat Jun 1 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Morgan County in west central Illinois...
* Until 730 PM CDT.
* At 700 PM CDT, a severe thunderstorm was located over Woodson, or
near Jacksonville, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jacksonville, Franklin, Murrayville, Woodson, South Jacksonville,
Nortonville and Lake Jacksonville.
This includes Interstate 72 between mile markers 60 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3976 9016 3952 8996 3952 9025 3962 9031
3963 9030 3963 9031 3969 9034
TIME...MOT...LOC 0000Z 331DEG 28KT 3965 9022
HAIL...1.00IN
WIND...60MPH
$$
372 follow-up statements
551
WWUS53 KILX 020014
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
714 PM CDT Sat Jun 1 2019
ILC137-020030-
/O.CON.KILX.SV.W.0073.000000T0000Z-190602T0030Z/
Morgan-
714 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN MORGAN COUNTY...
At 714 PM CDT, a severe thunderstorm was located over Woodson, or 7
miles south of Jacksonville, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Murrayville, Woodson, Nortonville and Lake Jacksonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3970 9016 3952 8996 3952 9025 3966 9026
TIME...MOT...LOC 0014Z 335DEG 19KT 3963 9019
HAIL...1.00IN
WIND...60MPH
$$
37672
WWUS53 KILX 020027
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
727 PM CDT Sat Jun 1 2019
ILC137-020037-
/O.EXP.KILX.SV.W.0073.000000T0000Z-190602T0030Z/
Morgan-
727 PM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY
WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Illinois.
LAT...LON 3970 9016 3952 8996 3952 9025 3966 9026
TIME...MOT...LOC 0027Z 331DEG 28KT 3955 9013
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:47 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 1, 6:47 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 647 PM CDT Sat Jun 1 2019 .SHORT TERM...(This evening) ISSUED AT 251 PM CDT Sat Jun 1 2019 19z/2pm mesoanalysis shows a moderately unstable/weakly sheared environment across central Illinois ahead of a cold front nearing the Mississippi River. SBCAPE values are currently in the 2500-3000J/kg range, while 0-6km bulk shear remains quite weak at less than 30kt. Wind shear will increase slightly over the next couple of hours as a short-wave trough evident on water vapor over Iowa pivots into Illinois. The added synoptic lift from this feature should be enough to trigger a broken line of convection along the advancing cold front. HRRR has not been initializing very well this afternoon, so its short-term forecast featuring nearly zero convection this evening is suspect. Visible satellite imagery is showing enhanced Cu along the front across eastern Iowa and think this will develop further south as the afternoon progresses. Given steep low-level lapse rates, think any storms that develop will have the capability of producing damaging wind gusts and large hail. Exact areal coverage still remains in question, but will maintain likely PoPs for thunder everywhere west of the I-55 corridor late this afternoon...then further southeast to I-70 by mid-evening. After that, daytime instability will wane and convection will tend to diminish as it drops toward the Ohio River Valley by midnight. Once the front passes, skies will gradually clear from northwest to southeast overnight...with low temperatures ranging from the middle 50s far northwest around Galesburg to the lower 60s along/south of I-70. .LONG TERM...(Sunday through next Saturday) ISSUED AT 251 PM CDT Sat Jun 1 2019 With a deep upper trough dominating eastern Canada into New England, northwesterly flow will ensure cool/dry conditions for central Illinois Sunday through Monday night. High temperatures will only reach the lower to middle 70s on Sunday, with overnight lows dropping into the upper 40s and lower 50s. Temps will moderate toward midweek, but are expected to remain in the 70s through Tuesday. Once the trough begins to break down, heights will rise across the Midwest by the middle and end of next week as a zonal flow pattern takes hold. A cold front will drop into the region Tuesday night into Wednesday, then will become parallel to the upper flow and essentially stall through the remainder of the period. Showers and thunderstorms will become likely Tuesday night into Wednesday ahead of the front...then will stick around for the rest of the week. While not a complete washout, periods of showers/thunder are expected through next Saturday. While it is still too early to pinpoint any specific severe weather threat, locally heavy rainfall may become an issue. Current projections suggest rain amounts of 2 to 3 inches across central/southeast Illinois next week, which will likely aggravate ongoing river flooding. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 647 PM CDT Sat Jun 1 2019 Radar trends continue to suggest the central Illinois terminals will be missed by convection this evening. Have therefore removed TEMPO groups in favor of a period of VCTS between 00z and 04z. The cold front responsible for widely scattered showers/thunder is currently just east of the Mississippi River and will push steadily eastward this evening. Once the front passes, SW winds will veer to NW and skies will become clear late this evening through the overnight hours. Skies will initially be clear Sunday morning: however, NAM Cu rule and forecast soundings indicate SCT diurnal cloud development with bases around 5000ft from late morning through the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jun 1, 3:01 PM CDT, 4 hours before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CDT Sat Jun 1 2019 ILZ027>031-037-038-022015- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 301 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected through early this evening. There is an enhanced risk that some of these storms could be severe, with damaging winds and large hail being the main severe weather threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Tuesday night through Friday. Severe weather is currently not expected. Moderate flooding will continue along the Illinois River from Peoria upstream, with steady rises through the first part of the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 4 to 8 pm. ILZ036-040-041-047-049-050-022015- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 301 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected through early this evening. There is an enhanced risk that some of these storms could be severe, with damaging winds and large hail being the main severe weather threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Tuesday night through Friday. Severe weather is currently not expected. Major flooding will continue along the Illinois River from Beardstown downstream, and will crest close to record levels Monday through Wednesday. Moderate flooding will continue along the La Moine and Spoon Rivers into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 4 to 8 pm. ILZ042>046-048-051>057-061-062-066-022015- Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar- Effingham-Logan-Macon-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 301 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected through this evening. There is an enhanced risk that some of these storms could be severe, with damaging winds and large hail being the main severe weather threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Tuesday night through Friday. Severe weather is currently not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 5 to 9 pm. ILZ063-067-068-071>073-022015- Clark-Clay-Crawford-Jasper-Lawrence-Richland- 301 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening. There is a slight risk that some of these storms could be severe, with damaging winds and large hail being the main severe weather threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Tuesday night through Friday. Severe weather is currently not expected. Minor flooding will continue along the Wabash River from Palestine upstream. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 6 to 9 pm. Shimon
In the hours before
Special weather statement, Jun 1, 6:56 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Lincoln IL 656 PM CDT Sat Jun 1 2019 ILZ049-050-020030- Scott-Morgan- 656 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SCOTT AND SOUTHEASTERN MORGAN COUNTIES UNTIL 730 PM CDT... At 656 PM CDT, Doppler radar was tracking a strong thunderstorm near Woodson, or near Jacksonville, moving southeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jacksonville, Franklin, Murrayville, Woodson, South Jacksonville, Lynnville, Nortonville and Lake Jacksonville. This includes Interstate 72 between mile markers 58 and 71. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Illinois. LAT...LON 3970 9038 3978 9017 3952 8994 3952 9030 TIME...MOT...LOC 2356Z 331DEG 30KT 3967 9023 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:12 PM CDT | Special Weather Statement | ILX | DeWitt | 18 min |
| Jun 1, 9:51 PM CDT | Special Weather Statement | ILX | Champaign | 24 min |
| Jun 2, 8:35 AM CDT | River Flood Warning | ILX | Clay, Richland | 37 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.